Jump to content
ACN Latitudes Forums

Hello, I have an 11 year old DD


Recommended Posts

Hello everyone,

 

I'd like to introduce myself. I have an 11 year old DD and we are in Ontario, Canada. We have been over at the tics and tourettes board for quite awhile. We have been seeing an integrative Dr for my daughters Tics, inattentive ADHD and occasional OCD. We have done well minimizing them with supplements/vitamins and diet. However the tics are persistent. She is always getting strep infections - all my kids are - and many over at the Tic/Tourettes board have suggested PANDAS to me. At our last appointment with her DR who deals with all this (not her pediatrician) he noticed that her ASO had tripled in 3 months and that it is always above average. He suggested PANDAS to me and I was so excited to have a dr that finally knew what it was! And mentioned it to me before I could ask him. Interestingly my daughter has had a major major tic flare up - so it is neat to see her ASO was so high to.

 

Anyway - I am looking forward to going through all the posts on this board and learning more about PANDAS.

 

Question: My daughter was put on azythromyacin. She took it this a.m. and by about 8:30 had an itchy rash on her. I was so upset for i was so excited about her trying out the azythromyacin. Has anyone else's child ever had a rash from it? Do you think it caused the rash? If I keep her on it - do you think the rash would go away? I gave her Benadryl and the rash was gone an hour later. thoughts?

 

Thanks! Lisa

Link to comment
Share on other sites

I'm also thinking its not a true allergic reaction but a Herxheimer reaction to killing off bacteria, and maybe other things. I would keep giving the azith. My DS had a herx to amoxicillan when he was 3 and we thought he was allergic. When consulting w/ a PANDAS dr, he felt it was a herx. We decided to try Augmentin (its made of amoxi)for PANDAS when he was nearly 6 and he's had no further problems and no rashes or reactions of any kind.

Link to comment
Share on other sites

Hi - I wonder if because the rash responded to the benedryl or in that time frame, if it is an allergic reaction. We've not had much experience with herx reactions but would a herx rash disappear within an hour or so?

 

I know that you can get what is called the amoxy rash with amoxicillin and have been told by a couple of drs that is when there are a couple of infections present (one usually being EBV, I think) and the body gets confused and produces a rash. That might also be possible with macrolides like zith, dunno.

 

I would just be extra cautious when giving more doses and watch closely for any other reaction. I certainly would not give a dose near bedtime when I was unable to keep an eye out for any reaction to the med. I'd just be super vigilant if you decide to keep using the zith.

 

How long has she been using the zith?

 

Don't want to be the voice of doom but we have 1 child with the anaphalaxis type allergy and 1 that had a really severe delayed serum sickness-like reaction and I am now wary of rashes. If you are concerned but want to keep using the zith, you can always get tested and that will at least rule out the immediate type reactions.

 

Hope you work it out.. good luck...

Link to comment
Share on other sites

Thanks everyone for your feedback.

 

She only took one dose in the a.m. and then she has the rash around 9pm. She is allergic to cephzil and she also got a rash from penicillan (this was years ago for ear infections or something like that). She is by far a rashy kid. I am anxious it is the zythromyacin - for I was so excited to get her started on this and hopefully she could start to heal. I guess I am worried that if it is an allergic reaction and if it gets bad and I have to take her to the hospital - well her pediatrician is not aware we are seeing another doctor for her tic/ocd etc. She does not support any of the alternative type treatments and has never heard of pandas. I will try to get through to the prescribing doctor.

 

Are there other antibiotics beside zythromyacin to treat this?

Link to comment
Share on other sites

I live in Ontario Canada too, and there are a few on this board who do as well, and we are all looking for a pandas friendly doctor... meaning someone who knows about it, and knows what to do about it. It sounds like you have found a doctor who knows about it, and has responded by giving antibiotics to deal with the pandas.

 

What is the name of the doctor, and where in Ontario is the doctor?

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...